Journal Article

Myocardial infarction is a complication of factor H-associated atypical HUS

Marion Sallée, Laurent Daniel, Marie-Dominique Piercecchi, Dominique Jaubert, Veronique Fremeaux-Bacchi, Yvon Berland and Stephane Burtey

in Nephrology Dialysis Transplantation

Published on behalf of European Renal Association - European Dialysis and Transplant Assoc

Volume 25, issue 6, pages 2028-2032
Published in print June 2010 | ISSN: 0931-0509
Published online March 2010 | e-ISSN: 1460-2385 | DOI: http://dx.doi.org/10.1093/ndt/gfq160
Myocardial infarction is a complication of factor H-associated atypical HUS

Show Summary Details

Preview

Cardiac complications are frequently seen in thrombotic thrombocytopaenic purpura related to ADAMTS13 deficiency. We describe the case of a 43-year-old woman who was diagnosed with an atypical haemolytic–uraemic syndrome (aHUS) associated with a pathogenic mutation in the factor H gene (C623S). After 15 days of treatment, she suffered a sudden cardiac arrest and died despite intensive resuscitation attempts. She showed only one cardiovascular risk factor, hypercholesterolaemia. Her sudden death was secondary to cardiac infarction related to a coronary thrombotic microangiopathy. This is the first case of aHUS related to a mutation in the factor H gene associated with cardiac microangiopathy. This case emphasizes the need to screen for cardiac complication during the treatment of aHUS.

Keywords: atypical haemolytic–uraemic syndrome; coronary thrombotic microangiopathy; factor H mutation; sudden death

Journal Article.  2584 words.  Illustrated.

Subjects: Nephrology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.